Jump to content
CrazyBoards.org

Any SSRI known for having least sexual s/e?


Recommended Posts

Let me guess: there is, and it's Lexapro. ;)

Oh yeah, my newest doc said PAXIL might be a good one to try for those problems! I was like WTF?

<{POST_SNAPBACK}>

In my case, it definately wasn't Paxil.  I was only on Lexapro for about 2 weeks before I was snatched off due to a bad reaction.  So I can't help there.  I didn't have that problem with Prozac, but I was manic from it. 

Sorry I was no help.

-Jen

Link to comment
Share on other sites

I am tempted to smack your pdoc for recommending Paxil for "the least sexual side effects".  I've taken it, and it not only gave me virtual anorgasmia, it also killed my libido in general.  Serotonergic agents (any of them!!) tend to make the male orgasm ridiculously difficult; it takes forever and gets paired with the sense of extremely hard exercise (breathlessness and profuse sweating).  Then again, I'm sure the woman wouldn't mind this... she'd probably go through several orgasms before the male finally got his.

Quoting from the weird news/semi-nerd/geek posting site and forum, Fark.com:

1: "When I was on an SSRI, I once went at it with my girl for 8 hours, the whole night!  I was a bit sore after that."

2: "How do you think she felt?!?!"

Jerod also claims that Paxil is the only drug that has ever reined in his horniness.

For me, Lexapro 10mg had no sexual effect; neither did 30mg Cymbalta (after tapering down from 60mg, which did cause mild effects 6-12h later).

And don't ask me who my sexual partner was.  Ever.

Link to comment
Share on other sites

Heya hollywoodfreaks,

Yah, I vote Lexapro/Celexa.

And, Paxil is probably the *worst.*

And, multi-reuptake-inhibitors likely work okay in SSRI-responders, but since there's no way to test, there's no guarantee.

--ncc--

Link to comment
Share on other sites

For some reason I think its the N that has the worst effect on sexual s/e.  When I took Prozac, WB totally counteracted the anorgasm thing.  Now that I've been on C over 5 months and WB 300mg its still hit or miss whether I have them or not.  I just dropped my C down to 45mg today.  I think my pdoc is switching me to Lex.  I'll give it a try.  I have way more anxiety than depression but I do have a bit.  Can I start taking the Lex while on C or???

Link to comment
Share on other sites

  • 2 weeks later...

For me, Paxil has been the best SSRI i've tried in terms of efficacy, but its a real libido killer. But its nothing compared to seroquel.  Im on 60mg paxil & 900mg seroquel a day, and whilst it really helps me to feel better, I have no sex drive at all.  The seroquel completely destroyed it for me - its probably the combo.

I can have sex and function normally, perhaps a bit of delayed orgasm, But my libido is zero.  I have the odd moment but thats it.  No inorgasmia or erectile dysfunction.

But this is better than the hell I came from, even though I had sex a lot more then than now (like once a week instead of around once every 6 weeks or less even).

And its not just the frequency - its not like I dont have the time now - I just dont have the libido.  Im only 30 too. :embarassed:

Link to comment
Share on other sites

I am surprised nobody here so far has suggested Wellbutrin.  I haven't personally tried it, but I think I've heard that one of its perks is that it doesn't cause a lot of sexual side effects.  I really shouldn't be the authority on sexual side effects though, because I've never even had a boyfriend.  Maybe it's GOOD if I have reduced sexual drive at the age of almost-19... lol  ;)

Kristina

<{POST_SNAPBACK}>

Hey Kristina,

Yeah in many sex threads I've mentioned WB to combat the sexual s/e.  When I took prozac I only needed 150mg but taking Cymbalta I needed 300mg and still then it was hit or miss.  I think it had alot to do with using an SNRI rather than an SSRI.

:)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...